Alert archive / California / High Wind Warnings in 2010
High Wind Warning 5, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Oct 25, 2010, 3:21 AM PDT for San Bernardino County, California. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 25, 2010, 3:21 AM PDT (10:21 UTC)
- Expired
- Oct 25, 2010, 12:19 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 12:00 PM PDT | NON-TSTM WND GST 41 | 4 Ese West Wind Aero, CA | SPOTTER RECORDED 41 MPH GUST AT 1153 AM. WINDS ARE CONTINUING SUSTAINED AT 30 TO 35 MPH AN HAVE BEEN SINCE 900 AM. DAMAGE TO POOL COVER AND SATELLITE DISH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted, in the capitals the NWS used until 2016.
050 WWUS76 KSGX 251021 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 321 AM PDT MON OCT 25 2010 ...STRONG ONSHORE WINDS IN THE MOUNTAINS AND DESERTS THROUGH EARLY AFTERNOON... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE WEST WILL BRING STRONG ONSHORE FLOW TODAY WITH STRONG GUSTY WINDS AT TIMES IN THE MOUNTAINS AND DESERTS THROUGH EARLY AFTERNOON. CAZ055-060-252100- /O.UPG.KSGX.WI.Y.0027.000000T0000Z-101025T2100Z/ /O.NEW.KSGX.HW.W.0005.101025T1021Z-101025T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 321 AM PDT MON OCT 25 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING: THROUGH EARLY AFTERNOON. THE WINDS WILL DECREASE DURING THE AFTERNOON. * WINDS: AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 75 MPH NEAR THE RIDGETOPS...ALONG DESERT SLOPES...AND NEAR THE DESERT FOOTHILLS. * LOCATIONS: VICTORVILLE...HELENDALE...APPLE VALLEY...LUCERNE VALLEY...HESPERIA...WRIGHTWOOD...LAKE ARROWHEAD AND BIG BEAR CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND IN THE DESERT COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ056-058-252100- /O.CON.KSGX.WI.Y.0027.000000T0000Z-101025T2100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 321 AM PDT MON OCT 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * TIMING: THROUGH EARLY AFTERNOON. THE WINDS WILL DECREASE DURING THE AFTERNOON. * WINDS: AREAS OF WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH...MAINLY NEAR RIDGETOPS AND ALONG DESERT SLOPES. * LOCATIONS: IDYLLWILD...ANZA...WARNER SPRINGS...RANCHITA...MOUNT LAGUNA...LAKE CUYAMACA AND JULIAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX MARTIN
1 follow-up statement
614 WWUS76 KSGX 251919 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1219 PM PDT MON OCT 25 2010 ...STRONG WEST WINDS IN THE UPPER DESERTS THROUGH AFTERNOON... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE STATE CAUSED A STRONG ONSHORE FLOW TODAY. STRONG GUSTY WINDS DEVELOPED IN THE MOUNTAINS AND DESERTS. WINDS HAVE DECREASED EXCEPT STRONG GUSTY WINDS ARE EXPECTED THIS AFTERNOON IN THE UPPER DESERTS. CAZ060-260100- /O.CAN.KSGX.HW.W.0005.000000T0000Z-101025T2100Z/ /O.NEW.KSGX.WI.Y.0028.101025T1919Z-101026T0100Z/ APPLE AND LUCERNE VALLEYS- 1219 PM PDT MON OCT 25 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING: THROUGH AFTERNOON. THE WINDS WILL DECREASE LATER AFTERNOON. * WINDS: AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. LOCALLY HIGHER GUSTS. * LOCATIONS: VICTORVILLE...HELENDALE...APPLE VALLEY...LUCERNE VALLEY...HESPERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND IN THE DESERT COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-252030- /O.CAN.KSGX.HW.W.0005.000000T0000Z-101025T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS- 1219 PM PDT MON OCT 25 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED. ISOLATED GUSTS TO AROUND 45 MPH ARE POSSIBLE THROUGH EARLY AFTERNOON. $$ CAZ056-058-252030- /O.CAN.KSGX.WI.Y.0027.000000T0000Z-101025T2100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 1219 PM PDT MON OCT 25 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED. ISOLATED GUSTS TO AROUND 45 MPH ARE POSSIBLE THROUGH EARLY AFTERNOON. && $$ MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX WHITLOW
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Oct 24, 9:20 PM PDT, 6 hours 1 minute earlier.
Area forecast discussion, Oct 24, 9:20 PM PDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 920 PM PDT SUN OCT 24 2010 .SYNOPSIS... A LOW PRESSURE TROUGH AND A DEEP MOIST LAYER WILL COMBINE FORCES TO PRODUCE AREAS OF LIGHT RAIN AND DRIZZLE TONIGHT AND MONDAY MORNING WEST OF THE MOUNTAINS. IT WILL BE WINDY IN THE MOUNTAINS AND DESERTS. ON WEDNESDAY AND THURSDAY...HIGH PRESSURE ALOFT WILL BRING DRY...WARMER WEATHER AND WEAK OFFSHORE FLOW. ANOTHER LOW PRESSURE TROUGH WILL BRING A CHANCE FOR SHOWERS FRIDAY NIGHT THROUGH SATURDAY. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. AT 04Z...LIGHT RAIN AND DRIZZLE WAS JUST BEGINNING TO MOVE INTO SOUTHERN CALIFORNIA. LIGHT PRECIP WAS REPORTED AT FULLERTON...RIVERSIDE...SANTA ANA...AND NORTH ISLAND. FARTHER UPSTREAM LIGHT RAIN HAS BEEN FALLING ACROSS SANTA BARBARA AND L.A COUNTIES SINCE 00Z. RAIN TOTALS IN THESE AREAS HAVE BEEN LIGHT SO FAR THIS EVENING WITH ONLY A 0.01-0.10". A SURFACE TROUGH OVER CENTRAL CA WILL MOVE SOUTH OVERNIGHT...DEEPENING THE LOW LEVEL MOIST LAYER TO 8-9KFT WITH LIGHT RAIN AND DRIZZLE ACROSS OF ORANGE...SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTIES BY DAYBREAK. THE RAIN WILL TAPER OFF BY 18Z MONDAY AS THE FRONT WASHES OUT. PRECIP AMOUNTS WILL RANGE FROM ONLY A FEW HUNDREDTHS TO A TENTH OF AN INCH IN THE COASTAL AREAS...TO 0.10-0.25 IN THE VALLEYS. THE GREATEST TOTALS WILL BE OVER THE MOUNTAINS FROM OROGRAPHIC LIFT WHERE INCREASING WEST WINDS FROM 30-40 KT 850 MB WIND NORMAL TO THE MOUNTAINS WILL SQUEEZE OUT FROM 0.25-0.50" OF PRECIP. AFTER 18Z THE WINDS BEGIN TO DIMINISH AND SHIFT TO THE NORTHWEST BRINGING AN END TO THE PRECIP IN MOST AREAS. THE SHOWERS WILL LINGER LONGEST OVER THE MOUNTAINS INTO THE AFTERNOON. WHILE THE JET CORE WILL REMAIN WELL NORTH WITH THE EVENT...THE SOUTHERLY EDGE OF THE JET WILL BE STRONG ENOUGH TO SUPPORT STRONG WINDS OVER OUR MOUNTAINS AND HIGH DESERTS TONIGHT AND MONDAY. HAVE ISSUED A WIND ADVISORY FOR WINDS FROM 25-35 MPH WITH GUSTS TO 50 MPH FOR THESE AREAS. THE WINDS WILL DECREASE MONDAY NIGHT. ON TUESDAY WE BEGIN TO TRANSITION TO A WEAK OFFSHORE FLOW PATTERN. THE MARINE LAYER WILL BEGIN TO SHRINK TUESDAY AS HIGH PRESSURE BUILDS ALOFT. WEDNESDAY AND THURSDAY WILL BE DRY...WARMER DAYS WITH TEMPERATURES CLIMBING ABOVE AVERAGE FOR A CHANGE. OFFSHORE PRESSURE GRADIENTS WILL NOT BE OVERLY IMPRESSIVE...BUT STRONG ENOUGH TO GENERATE MODEST EASTERLY WINDS OF 15-25 MPH THROUGH THE MOUNTAIN PASSES. ANOTHER PACIFIC TROUGH WILL DEEPEN OFF THE COAST THURSDAY THEN MOVE INLAND LATE FRIDAY AND SATURDAY. MODELS DIVERGE ON WHERE THE MAIN ENERGY FROM THIS SYSTEM WILL MAKE LANDFALL...WHETHER IT BE IN CENTRAL OR SOUTHERN CALIFORNIA...BUT IS STRONG ENOUGH TO WARRANT A MENTION A CHANCE FOR SHOWERS. && .AVIATION... 250330...SCT STRATUS WEST OF THE MTNS WITH BASES 1000-2000 FT MSL AND VARIABLE MID AND HIGH LEVEL CLOUDS AOA FL150 THIS EVENING. MVFR CIGS/VSBY WILL REDEVELOP AFTER 06Z TONIGHT AS LOW CLOUDS INCREASE OVER THE COASTAL AREAS. SCATTERED SHOWERS WILL LIKELY PRODUCE PERIODS OF IFR/LIFR CIGS AND VSBY OVER AND WEST OF THE MTNS LATE TONIGHT THROUGH MONDAY AFTERNOON. WEST WINDS WILL INCREASE TO 20-25 MPH TONIGHT WITH GUSTS UP TO 50 MPH IN THE MTNS AND DESERTS. ASSOCIATED UP AND DOWNDRAFTS...ROTOR ACTIVITY...AND LLWS ARE POSSIBLE. && .MARINE...15 TO 20 KT WEST WINDS WITH GUSTS TO 30 KT ARE EXPECTED MONDAY MORNING THROUGH TUESDAY MOSTLY OVER THE OUTER COASTAL WATERS. STEEP WAVES FROM A NW FRESH SWELL ARE EXPECTED MON EVENING THROUGH TUE NIGHT. THE COMBINATION OF WINDS AND LARGE SWELL MAY PRODUCE ROUGH SEAS FOR SMALL CRAFT. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. SMALL CRAFT ADVISORY FOR THE OUTER WATERS MONDAY. && PUBLIC...MOEDE AVIATION/MARINE...PG
Hazardous weather outlook, Oct 24, 9:30 PM PDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PDT SUN OCT 24 2010 CAZ042-043-048-050-055>058-060>062-251200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 930 PM PDT SUN OCT 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT A WINDS ADVISORY IS IN EFFECT FOR THE MOUNTAINS AND HIGH DESERTS TONIGHT FOR WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH. SEE LAXNPWSGX. AREAS OF DENSE FOG ON THE COASTAL MOUNTAIN SLOPES WITH VISIBILITIES LESS THAN A QUARTER OF A MILE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WIND ADVISORY WILL REMAIN IN EFFECT FOR THE MOUNTAINS AND HIGH DESERTS UNTIL 2 PM MONDAY. DENSE FOG ON THE COASTAL MOUNTAIN SLOPES MONDAY MORNING WITH VISIBILITIES LESS THAN A QUARTER OF A MILE. SMALL CRAFT ADVISORY FOR THE OUTER WATERS MONDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
In the hours before
Local storm report, Oct 25, 3:09 AM PDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
309 AM PDT MON OCT 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM NON-TSTM WND GST 7 SE LUCERNE VALLEY 34.37N 116.87W
10/25/2010 M78 MPH SAN BERNARDINO CA TRAINED SPOTTER
STRONG WINDS MOST OF THE NIGHT. POWER LOCALLY KNOCKED
OUT. SOME GUSTS SEEM STRONGER THAN 78 MPH.
&&
TMACKEThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 5:02 PM PDT | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 19 hr |
| Oct 24, 9:13 PM PDT | Small Craft Advisory | SGX | 26 hr | |
| Oct 25, 12:19 PM PDT | Wind Advisory | SGX | San Bernardino | 6 hr |
Nearby
High Wind Warnings in California, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.